Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 1, 2012, 2:22 PM EDT for Lancaster County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 1, 2012, 3:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Columbia, SC
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 96 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
031
WWUS82 KCAE 011822
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
222 PM EDT FRI JUN 1 2012
SCZ015-011915-
LANCASTER-
222 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LANCASTER COUNTY
THROUGH 315 PM EDT...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES SOUTHWEST OF IRWIN...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ELGIN AREA OF WEST-CENTRAL LANCASTER COUNTY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
DANGEROUS LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3493 8078 3482 8079 3482 8064 3466 8043
3464 8044 3454 8087 3455 8088 3464 8090
3470 8086 3475 8088 3479 8088 3483 8091
3484 8087 3490 8088 3499 8084
TIME...MOT...LOC 1821Z 213DEG 19KT 3466 8090
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:36 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 1, 1:36 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 136 PM EDT FRI JUN 1 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT BRINGING SHOWERS AND THUNDERSTORMS SOME OF WHICH MAY BE SEVERE. THE RAIN WILL END FROM THE WEST AND BE OUT OF THE AREA BY SATURDAY MORNING. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND WITH DRY WEATHER AND SOMEWHAT COOLER TEMPERATURES. TEMPERATURES WILL WARM UP EARLY NEXT WEEK...BUT A COLD FRONT WILL APPROACH FROM THE NORTH BRINGING A CHANCE OF THUNDERSTORMS THROUGH THE WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... RADAR INDICATES A BAND OF SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED...CURRENTLY STRETCHING FROM NEAR CLT SW TO W OF CAE TO SRS AND SW INTO S GA. THIS ACTIVITY MOVING TO THE NE. MAIN FRONT STILL BACK TO OUR NW ACROSS E TENN INTO N GA. WILL EXPECT PERIODS OF SHOWER AND THUNDERSTORM ACTIVITY FOR THE REMAINDER OF THE AFTERNONO INTO EARLY TONIGHT. SPC MAINTSIN SLIGHT RISK OF SEVERE ACROSS OUR FA. MODERATE INSTABILITY AND MODERATE LOW TO MID LEVEL JET SPEEDS MAY ALLOW SOME OF THE STORMS TO REACH SEVERE LIMITS...WITH STRONG WIND GUSTS THE MAIN THREAT. ANOTHER THREAT COULD BE LOCALLY HEAVY RAIN. INDIVIDUAL STORM CELL MOTION IS EXPECTED TO BE FAIRLY RAPID WHICH WOULD CUT DOWN ON RAIN AMOUNTS...BUT IF ANY TRAINING ECHOES OCCUR...A LOCALIZED FLOODING THREAT IS POSSIBLE IF IT TOOK PLACE OVER THE EASTERN FA WHERE HEAVY RAIN OCCURRED RECENTLY WITH BERYL. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... MODEL GUIDANCE AGREES IN PUSHING THE COLD FRONT THROUGH THE REGION BY EARLY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS WITH POSSIBLE SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS WITH INTENSITY SLOWLY DECREASING THROUGH MIDNIGHT AS THE FRONT PASSES THROUGH THE REGION. HEAVY RAIN CONTINUES TO BE A POSSIBILITY WITH SOME FLOODING IN AREAS THAT RECEIVED HEAVY RAINS FROM TROPICAL STORM BERYL EARLIER THIS WEEK. CURRENT FORECAST TIMING AND INTENSITY IS GOOD AND WAS NOT CHANGED. PARTLY CLOUDY SKIES AND COOLER WEATHER WILL DOMINATE SATURDAY...WITH SOME CU IN THE COLD AIR ALOFT SATURDAY AFTERNOON AS WEAK HIGH PRESSURE WORKS ITS WAY IN FROM THE WEST. CURRENTLY NO PRECIPITATION IS EXPECTED SATURDAY AFTERNOON WITH NORTHWEST SUBSIDENCE FLOW EXPECTED TO DOMINATE...LIMITING ANY PRECIPITATION CHANCE. AMPLIFYING UPPER AIR TROUGH DEVELOPING OVER THE EASTERN UNITED STATES EARLY NEXT WEEK WILL ALLOW A COLD FRONT TO APPROACH FROM THE NORTH SUNDAY THIS WILL INCREASE THE CHANCE OF RAIN...BUT LIMITED MOISTURE WILL KEEP RAIN CHANCES LOW ON SUNDAY SO THE CURRENT DRY FORECAST WAS NOT CHANGED. ONLY MINOR CHANGES MADE TO TEMPERATURE...DEW POINT AND WIND FORECAST GRIDS FOR THE PERIOD. && .LONG TERM /MONDAY THROUGH FRIDAY/... MODELS NOT IN GOOD AGREEMENT FOR LONG TERM. GENERAL UPPER AIR PATTERN IS FOR UPPER LOW OVER NE US AND RIDGE BUILDING OVER CENTRAL US. THERE IS MODERATE VARIABILITY IN GFS ENSEMBLE POPS RANGING FROM DRY TO LOW CHANCE SO HAVE DECIDED TO TAKE THE MIDDLE ROAD HERE AND GO WITH MOSTLY SLIGHT CHANCE POPS THROUGH THE EXTENDED FOR MAINLY DIURNAL ACTIVITY WHICH IS CUSTOMARY FOR THIS TIME OF YEAR. NO STRONG SYSTEMS IN THE PROSPECTS AT THIS TIME. EXPECT TEMPS NEAR SEASONAL AVERAGE TO JUST SLIGHTLY BELOW. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AT 1730Z A BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A LINE FROM THE AGUSTA AREA TO THE COLUMBIA AREA. THESE SHOULD AFFECT THE THE AGS...DNL...CUB AND CAE TERMINAL BETWEEN 18Z AND 21Z. EXPECT GENERALLY MVFR CONDITIONS IN SHOWERS AND STORMS WITH OCCASIONAL VSBY TO IFR IN HEAVIER RAIN. THESE SHOWERS AND STORMS WILL ALSO MOVE OVER THE OGB TERMINAL BETWEEN 19 AND 22Z. THERE SHOULD BE A LULL IN THE ACTIVITY AFTER 22Z WITH ONLY SCATTERED TO WIDELY SCATTERED STORMS. A COLD FRONT WILL APPROACH THE AREA TERMINALS LATER TONGIHT AND EXPECT MORE SHOWERS WTIH MVFR CONDITIONS WITH THIS BETWEEN 04Z AND 06Z. AFTER 06Z CONDITIONS WILL BE VFR FOR THE REMAINDER OF THE PERIOD. WINDS SHOULD SHIFT TO MORE WESTERLY WITH THE COLD FRONTAL PASSAGE AROUND 06Z AND THEN BY 12Z THE WINDS WILL BECOME MORE NORTHWESTERLY. EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS EXPECTED OVER THE WEEKEND AS HIGH PRESSURE SETTLES IN FROM THE WEST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && S
Hazardous weather outlook, Jun 1, 2:16 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 216 PM EDT FRI JUN 1 2012 GAZ040-063>065-077-SCZ015-018-020-021-025>027-030-035-020200- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK- NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-AIKEN-BARNWELL- 216 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. SCZ016-022-028-029-031-036>038-041-020200- CHESTERFIELD-KERSHAW-RICHLAND-LEE-SUMTER-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 216 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 1, 2:01 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 201 PM EDT FRI JUN 1 2012 SCZ030-036-037-011900- AIKEN-CALHOUN-ORANGEBURG- 201 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF AIKEN AND ORANGEBURG COUNTIES THROUGH 300 PM EDT... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...BETWEEN SPRINGFIELD AND SALLEY ALONG THE AIKEN AND ORANGEBURG COUNTY LINE. MOVEMENT WAS NORTHEAST NEAR 25 MPH. THE STORM WILL AFFECT THE AREA BETWEEN SALLEY AND NORTH. EXPECT WIND GUSTS NEAR 45 MPH...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING WITH THIS STORM. &&
Local storm report, Jun 1, 2:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
219 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 1 E IRMO 34.09N 81.17W
06/01/2012 RICHLAND SC UTILITY COMPANY
UTILITY COMPANY REPORTED POWER OUTAGES AND A COUPLE LINES
DOWN JUST EAST OF IRMO NEAR INTERSTATE 26.
&&
LINTONSpecial weather statement, Jun 1, 2:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
222 PM EDT FRI JUN 1 2012
SCZ015-011915-
LANCASTER-
222 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LANCASTER COUNTY
THROUGH 315 PM EDT...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES SOUTHWEST OF IRWIN...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ELGIN AREA OF WEST-CENTRAL LANCASTER COUNTY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
DANGEROUS LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3493 8078 3482 8079 3482 8064 3466 8043
3464 8044 3454 8087 3455 8088 3464 8090
3470 8086 3475 8088 3479 8088 3483 8091
3484 8087 3490 8088 3499 8084
TIME...MOT...LOC 1821Z 213DEG 19KT 3466 8090The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:26 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick | 64 min |
| May 31, 10:27 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick, Saluda | 63 min |
| May 31, 11:30 PM EDT | Special Weather Statement | CAE | Aiken, Edgefield, McCormick, Saluda | 60 min |
| Jun 1, 1:30 AM EDT | Special Weather Statement | CAE | Lexington | 45 min |
| Jun 1, 1:42 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 36 min |
| Jun 1, 1:42 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 63 min |
| Jun 1, 2:07 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 38 min |
| Jun 1, 4:44 PM EDT | Special Weather Statement | CAE | Clarendon | 16 min |
| Jun 1, 7:11 PM EDT | Special Weather Statement | CAE | Lancaster | 34 min |
| Jun 1, 7:21 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster, Lexington, Richland | 39 min |
| Jun 1, 4:33 PM EDT | Special Weather Statement | CAE | Columbia | 42 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.